I may hate Trump, but even his (potential) erectile dysfunction is NONE of my business.
Every day since Nov 9th, I’ve felt like Picard as I either sit down at my desk or picked up my phone, before looking thinking “Damage Report.”
Picard gets me.
My pre-coffee self then fell into the abyss of an article titled, “Potential side effects of the drug Trump reportedly takes for hair loss.”
After reading that I needed two cups of coffee and more eyeliner to deal with my response.
Now, I’m late on this as it was posted two days ago, but I have feelings about this. As a rule, I’m very over hearing people diagnose Trump/wave mental health diagnoses around wildly. Keyboard shrinks need to take a step back because it’s getting ableist all over the place and mental illness isn’t a joke, nor are his conditions something that anyone but his mental health professionals should know.
I have mental illness; I’m not trying to nuke society for my financial gain.
So, I braced myself before reading. This article is written by a urologist covering the side effects of a medication that Trump’s MDs have said he takes. Okay. Slightly less bad.
Until I read it and want to chain smoke till I get black lungs because it made me furious.
The side effects that are so vital for the public to know?
The constellation of potential symptoms, sometimes referred to as Post-Finasteride Syndrome (PFS), may include sexual, physical and psychological changes. Of these, the sexual side effects are perhaps the most extensively reported.
In fact, in 2012, the Food and Drug Administration announced a label change for Propecia and Proscar that required the manufacturer to warn that the medication may be associated with “libido disorders, ejaculation disorders, and orgasm disorders that continued after discontinuation of the drug.”
But Crista, this is taking sexual side effects from medication seriously?! Why U Mad?
Here’s why …
The urologist previously mentioned went on to say, "In speaking to my patients, I have come to realize how often men are not aware of the potentially life-changing and irreversible side effects that may be associated with these medications."
Ohhhhh ... The side effects are being taken seriously because they are happening to men/people with penises.
Like the male birth control shut-down … which we cannot get me started on cause I’ll scream for days.
They are being taken seriously, spoken out and warned about because they happen to people with penises. We don’t see these articles about what happens to uterus owners when we take a whole host of drugs that f*ck up our libido and desire seven ways to Sunday.
(Ahem: Unless someone “live tweets” her masturbation. Then some attention got paid. That was two years ago, though...)
What pisses me off even more, though? This story is only the most read story because it implies/shames Trump for possibly having erectile dysfunction and/or other sexual dysfunction(s) from his medication.
I firmly believe that he is an Illegitimate President. I strongly believe he is a white supremacist. I wouldn’t piss on him if he were on fire. I #Resist his actions, beliefs, bans, walls and hatred.
That doesn’t make sexual shaming okay.
This one step removed mockery is under my skin because the response to any pushback is that anything that upsets him is good — and on Twitter, I'm seeing a lot of people asking “Why so srs” about it all.
I’m so serious because sexual dysfunction, sexual side effects and the stigma around them are deadly.
That stigma has a body count.
So my political reporter friends, I beg you. Focus on how incompetent he is in the West Wing or concentrate on the illegal sexual assaults he loves to brag about. If you can’t help yourself, a line or two on how women/people with vulvas and uteruses also experience life-altering sexual side effects from medications would be a huge step forward.
It would also stop me from making anguished rainbow faces. No one likes those.
This article was originally published at Crista Anne. Reprinted with permission from the author.